Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Scattering by a potential using hyperbolic methods


Authors: Alvin Bayliss, Yan Yan Li and Cathleen Synge Morawetz
Journal: Math. Comp. 52 (1989), 321-338
MSC: Primary 65M99; Secondary 65N99, 81F99
MathSciNet review: 958869
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This is a preliminary note on a numerical time-dependent approach to the inverse scattering problem where the data given is back scattering. The results in one space variable are both computed and are quite comparable to the best existing results. A corresponding algorithm is developed for two variables. A major stage is the computation of the forward problem for the wave equation with potential and with an incoming plane wave. Interesting developments are a boundary layer next to the propagating delta function and effective resolution of the scattered wave. It is assumed there are no bound states.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M99, 65N99, 81F99

Retrieve articles in all journals with MSC: 65M99, 65N99, 81F99


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1989-0958869-1
PII: S 0025-5718(1989)0958869-1
Keywords: Scattering from a potential, inverse problems
Article copyright: © Copyright 1989 American Mathematical Society